Alert archive / Massachusetts / Wind Advisories in 2024

Wind Advisory 12, NWS Boston/Norton, MA

March 9, 20249 counties in Massachusetts; 4 counties in Rhode Island

NWS Boston/Norton, MA issued this wind advisory at Mar 9, 2024, 3:35 AM EST for 9 counties in Massachusetts; 4 counties in Rhode Island. It took effect at Mar 10, 2024, 12:00 AM EST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Mar 9, 2024, 3:35 AM EST (08:35 UTC)
In effect from
Mar 10, 2024, 12:00 AM EST
Expired
Mar 10, 2024, 10:00 AM EDT
In force
9 hr
Issued by
NWS Boston/Norton, MA

Counties Barnstable County, MA, Bristol County, MA, Dukes County, MA, Essex County, MA, Middlesex County, MA, Nantucket County, MA, Norfolk County, MA, Plymouth County, MA, Suffolk County, MA, Kent County, RI, Newport County, RI, Providence County, RI, Washington County, RI

The radar

The Boston radar (KBOX), 14 km from the middle of the area, began a volume at 08:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 8.6 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2024-03-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2024-03-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -38 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1397 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
-38 m²/s²
0-3 km storm-relative helicity
-6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

171 
WWUS71 KBOX 090835
NPWBOX

URGENT - WEATHER MESSAGE
National Weather Service Boston/Norton MA
335 AM EST Sat Mar 9 2024

MAZ022-024-091645-
/O.NEW.KBOX.WI.Y.0012.240310T0500Z-240310T1400Z/
Barnstable MA-Nantucket MA-
Including the cities of Falmouth, Nantucket, Chatham, and
Provincetown
335 AM EST Sat Mar 9 2024

...WIND ADVISORY IN EFFECT FROM MIDNIGHT EST TONIGHT TO 10 AM EDT 
SUNDAY...

* WHAT...Southeast winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Barnstable MA and Nantucket MA Counties.

* WHEN...From midnight EST tonight to 10 AM EDT Sunday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

$$

KS
4 follow-up statements
455 
WWUS71 KBOX 091949
NPWBOX

URGENT - WEATHER MESSAGE
National Weather Service Boston/Norton MA
249 PM EST Sat Mar 9 2024

MAZ006-007-014>021-023-RIZ002>004-006>008-100400-
/O.EXA.KBOX.WI.Y.0012.240310T0500Z-240310T1400Z/
Western Essex MA-Eastern Essex MA-Southeast Middlesex MA-Suffolk
MA-Eastern Norfolk MA-Northern Bristol MA-Western Plymouth MA-
Eastern Plymouth MA-Southern Bristol MA-Southern Plymouth MA-
Dukes MA-Southeast Providence RI-Western Kent RI-Eastern Kent RI-
Washington RI-Newport RI-Block Island RI-
Including the cities of Westerly, Vineyard Haven, Narragansett,
West Warwick, Coventry, Lawrence, Newport, Cambridge, Providence,
Fall River, Mattapoisett, Plymouth, East Greenwich, Quincy, New
Shoreham, Boston, Taunton, New Bedford, West Greenwich, Brockton,
Gloucester, and Warwick
249 PM EST Sat Mar 9 2024

...WIND ADVISORY IN EFFECT FROM MIDNIGHT EST TONIGHT TO 10 AM EDT 
SUNDAY...

* WHAT...Southeast winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Portions of eastern, northeastern, and southeastern 
  Massachusetts and northern and southern Rhode Island.

* WHEN...From midnight EST tonight to 10 AM EDT Sunday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...Strongest winds will likely be across Cape 
  Cod and Cape Ann

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Secure outdoor objects.

&&

$$

MAZ022-024-100400-
/O.CON.KBOX.WI.Y.0012.240310T0500Z-240310T1400Z/
Barnstable MA-Nantucket MA-
Including the cities of Chatham, Provincetown, Falmouth, and
Nantucket
249 PM EST Sat Mar 9 2024

...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT EST TONIGHT TO 10 
AM EDT SUNDAY...

* WHAT...Southeast winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Barnstable MA and Nantucket MA Counties.

* WHEN...From midnight EST tonight to 10 AM EDT Sunday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...Strongest winds will likely be across Cape 
  Cod and Cape Ann

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Secure outdoor objects.

&&

$$
530 
WWUS71 KBOX 100229
NPWBOX

URGENT - WEATHER MESSAGE
National Weather Service Boston/Norton MA
929 PM EST Sat Mar 9 2024

MAZ006-007-014>024-RIZ002>004-006>008-101400-
/O.CON.KBOX.WI.Y.0012.240310T0500Z-240310T1400Z/
Western Essex MA-Eastern Essex MA-Southeast Middlesex MA-Suffolk
MA-Eastern Norfolk MA-Northern Bristol MA-Western Plymouth MA-
Eastern Plymouth MA-Southern Bristol MA-Southern Plymouth MA-
Barnstable MA-Dukes MA-Nantucket MA-Southeast Providence RI-
Western Kent RI-Eastern Kent RI-Washington RI-Newport RI-Block
Island RI-
Including the cities of Boston, Cambridge, Provincetown,
Coventry, Newport, Chatham, Narragansett, Providence, Warwick,
Westerly, Brockton, East Greenwich, Taunton, New Bedford, West
Warwick, New Shoreham, Lawrence, Vineyard Haven, Nantucket,
Plymouth, Falmouth, Fall River, Mattapoisett, Quincy, Gloucester,
and West Greenwich
929 PM EST Sat Mar 9 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT SUNDAY...

* WHAT...Southeast winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of eastern, northeastern, and southeastern 
  Massachusetts and northern and southern Rhode Island.

* WHEN...Until 10 AM EDT Sunday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Secure outdoor objects.

&&

$$

KS
610 
WWUS71 KBOX 100738
NPWBOX

URGENT - WEATHER MESSAGE
National Weather Service Boston/Norton MA
338 AM EDT Sun Mar 10 2024

MAZ002-008-009-102345-
/O.NEW.KBOX.WI.Y.0013.240311T1200Z-240312T1200Z/
Western Franklin MA-Western Hampshire MA-Western Hampden MA-
Including the cities of Chesterfield, Charlemont, and Blandford
338 AM EDT Sun Mar 10 2024

...WIND ADVISORY IN EFFECT FROM 8 AM MONDAY TO 8 AM EDT TUESDAY...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 60 mph 
  expected.

* WHERE...Western Franklin MA, Western Hampden MA, and Western 
  Hampshire MA Counties.

* WHEN...From 8 AM Monday to 8 AM EDT Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

$$

CTZ002>004-MAZ003-004-010>012-026-102345-
/O.NEW.KBOX.WI.Y.0013.240311T1600Z-240312T0500Z/
Hartford CT-Tolland CT-Windham CT-Eastern Franklin MA-Northern
Worcester MA-Eastern Hampshire MA-Eastern Hampden MA-Southern
Worcester MA-Northern Middlesex MA-
Including the cities of Union, Hartford, Greenfield, Milford,
Worcester, Ayer, Orange, Amherst, Northampton, Barre, Vernon,
Windsor Locks, Fitchburg, Willimantic, Putnam, and Springfield
338 AM EDT Sun Mar 10 2024

...WIND ADVISORY IN EFFECT FROM NOON MONDAY TO 1 AM EDT TUESDAY...

* WHAT...Northwest winds 25 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...In Connecticut, Hartford CT, Tolland CT, and Windham CT 
  Counties. In Massachusetts, Northern Worcester MA, Southern 
  Worcester MA, Northern Middlesex MA, Eastern Franklin MA, Eastern 
  Hampden MA, and Eastern Hampshire MA Counties.

* WHEN...From noon Monday to 1 AM EDT Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

$$

MAZ006-007-014>024-RIZ002>004-006>008-101400-
/O.CON.KBOX.WI.Y.0012.000000T0000Z-240310T1400Z/
Western Essex MA-Eastern Essex MA-Southeast Middlesex MA-Suffolk
MA-Eastern Norfolk MA-Northern Bristol MA-Western Plymouth MA-
Eastern Plymouth MA-Southern Bristol MA-Southern Plymouth MA-
Barnstable MA-Dukes MA-Nantucket MA-Southeast Providence RI-
Western Kent RI-Eastern Kent RI-Washington RI-Newport RI-Block
Island RI-
Including the cities of Boston, Cambridge, Provincetown,
Coventry, Newport, Chatham, Narragansett, Providence, Warwick,
Westerly, Brockton, East Greenwich, Taunton, New Bedford, West
Warwick, New Shoreham, Lawrence, Vineyard Haven, Nantucket,
Plymouth, Falmouth, Fall River, Mattapoisett, Quincy, Gloucester,
and West Greenwich
338 AM EDT Sun Mar 10 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph.

* WHERE...Portions of eastern, northeastern, and southeastern 
  Massachusetts and northern and southern Rhode Island.

* WHEN...Until 10 AM EDT this morning.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

$$

KS
503 
WWUS71 KBOX 101414
NPWBOX

URGENT - WEATHER MESSAGE
National Weather Service Boston/Norton MA
1014 AM EDT Sun Mar 10 2024

MAZ006-007-014>024-RIZ002>004-006>008-101515-
/O.EXP.KBOX.WI.Y.0012.000000T0000Z-240310T1400Z/
Western Essex MA-Eastern Essex MA-Southeast Middlesex MA-
Suffolk MA-Eastern Norfolk MA-Northern Bristol MA-
Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA-
Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA-
Southeast Providence RI-Western Kent RI-Eastern Kent RI-
Washington RI-Newport RI-Block Island RI-
Including the cities of Lawrence, Gloucester, Cambridge, Boston, 
Quincy, Taunton, Brockton, Plymouth, Fall River, New Bedford, 
Mattapoisett, Chatham, Falmouth, Provincetown, Vineyard Haven, 
Nantucket, Providence, Coventry, West Greenwich, East Greenwich, 
Warwick, West Warwick, Narragansett, Westerly, Newport, 
and New Shoreham
1014 AM EDT Sun Mar 10 2024

...WIND ADVISORY HAS EXPIRED...

Hazardous wind gusts are no longer expected.

$$

MAZ002-008-009-110300-
/O.CON.KBOX.WI.Y.0013.240311T1200Z-240312T1200Z/
Western Franklin MA-Western Hampshire MA-Western Hampden MA-
Including the cities of Charlemont, Chesterfield, and Blandford
1014 AM EDT Sun Mar 10 2024

...WIND ADVISORY IN EFFECT FROM 8 AM MONDAY TO 8 AM EDT TUESDAY...

* WHAT...Northwest winds 30 to 40 mph with gusts up to 55 mph 
  expected.

* WHERE...Western Franklin, Western Hampshire and Western 
  Hampden Counties.

* WHEN...From 8 AM Monday to 8 AM EDT Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CTZ002>004-MAZ003-004-010>012-026-110300-
/O.CON.KBOX.WI.Y.0013.240311T1600Z-240312T0500Z/
Hartford CT-Tolland CT-Windham CT-Eastern Franklin MA-
Northern Worcester MA-Eastern Hampshire MA-Eastern Hampden MA-
Southern Worcester MA-Northern Middlesex MA-
Including the cities of Hartford, Windsor Locks, Union, Vernon, 
Putnam, Willimantic, Greenfield, Orange, Barre, Fitchburg, 
Amherst, Northampton, Springfield, Milford, Worcester, and Ayer
1014 AM EDT Sun Mar 10 2024

...WIND ADVISORY IN EFFECT FROM NOON MONDAY TO 1 AM EDT TUESDAY...

* WHAT...Northwest winds 25 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Worcester, Hartford, Tolland, Windham, Eastern 
  Franklin, Eastern Hampshire, Eastern Hampden, and Northern 
  Middlesex Counties.

* WHEN...From noon Monday to 1 AM EDT Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/box

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this wind advisory went out at Mar 9, 1:24 AM EST, 2 hours 11 minutes earlier.

Area forecast discussion, Mar 9, 1:24 AM EST, 2 hours 11 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
124 AM EST Sat Mar 9 2024

.SYNOPSIS...
Dry weather for the first-half of Saturday, with periods of
heavy rain and wind Saturday night and even wet snow at the
onset across the high terrain of western MA. Drying on Sunday
with gusty winds but mild. Potential minor to moderate coastal
flooding Sunday morning into early afternoon. Dry weather
continues into early next week, but blustery and colder, then
milder by mid week.

&&

.NEAR TERM /THROUGH TODAY/...
9:30 PM Update...

Cloud cover has been slower to progress eastward than expected,
thus with this update, have reflected that change in the
forecast. Given clouds have not yet made their way across much
of the region, we've been able to capitalize on radiational
cooling, especially across eastern MA and RI, where winds have
gone calm. Temperatures have been slow to cool in parts of the
CT River Valley, mainly in Connecticut, where winds have not yet
decoupled. By the time winds go slack in western southern New
England, expecting ample cloud cover will limit radiational
cooling, so lows should be achieved over the next few hours.

7:40 PM update...

High pressure over eastern Quebec noses southward into New
England, providing dry weather, light winds and mostly clear
conditions thru this evening. This combined with a dry airmass
over the region (dew pts in the 20s), is allowing temps to fall
rather quickly. At 7 pm, most locations outside the urban areas
are in the upper 30s, including eastern MA coastline with light
onshore flow.

Later tonight, temps stabilize or even rise a few degs as
WAA mid/high clouds overspread the region from west to east,
along with low clouds coming onshore into the coastal plain in
the light return flow. Thus, increasing clouds late but dry
weather prevails. Previous forecast captures these details, thus
no changes with this update. Earlier discussion below.

--------------------------------------------------------------------

Highlights

* Dry and quiet weather with increasing cloud cover.

A ridge axis will be centered over New England tonight. The ridge
builds northeastward into the Gulf of Maine late tonight, while a
southern stream shortwave begins lifting into the central Great
Lakes. High pressure will nudge in this evening, but will build into
eastern Maine/Nova Scotia by early Sat.

Dry and quiet weather anticipated through this timeframe with high
pressure in control. Will see winds shift to from a NNE/NE direction
to the E/SE tonight and decrease in speed. Given flow will be
increasingly onshore am anticipating low level moisture to ramp up
with perhaps ocean stratus pushing in per the HREF guidance.
Confidence a bit higher in the cloud cover forecast along/south of
the MA-Pike vs further north as there is discrepancy amongst short
term guidance. This will also impact how quickly our temps lower
tonight. Went with the the percentile of guidance for lows,
which keeps us generally in the low to mid 30s.

&&

.SHORT TERM /TONIGHT THROUGH 6 PM SUNDAY/...
Highlights

* Seasonable temperatures on Saturday with lots of clouds.

* Widespread rain late Saturday through Saturday night. Minor to
  moderate coastal flooding possible for the Sun AM high tide.
  Strong to perhaps damaging wind gusts across portions of the south
  coast.

* Precipitation starts out as a wintry mix/snow across the higher
  elevations before quickly changing over to all rain.

Ridge axis over the Gulf of Maine initially Sat AM, but this builds
into and east of Nova Scotia by late in the day. A southern stream
trough will initially be located over the central Great Lakes to TN
Valley and lift into the Mid Atlantic by late Sat. A northern stream
trough digs into the central Great Lakes/OH Valley by early Sun and
kicks that southern stream trough into northern New England by early
Sun. High pressure nudges in early on Sat, but will lose its grip as
a frontal system lifts in late on Sat and into southern New England
by early Sun.

Main focus of the forecast is late Sat into early Sun as widespread
rain spreads in. Will see higher elevation wintry mix/snow for a few
hours before quickly changing over to all rain late. Still have some
uncertainty in the forecast especially with respect to the LLJ
intensity and location. The location/intensity will be key in the
QPF amounts realized and the strong to perhaps damaging wind risk
along with coastal flood impacts. There is discrepancy amongst the
synoptic scale guidance and higher res guidance in the intensity and
exact location of the S to SE low level jet. The higher res guidance
is much stronger with a 50-80+ kt 925 hPa jet late Sat into early
Sun sliding through. Whereas the synoptic scale guidance is more
muted in the 50-70 kt range until the system strengthens over the
Gulf of Maine early on Sun, and east of our area. Wondering if we
are getting some convective feedback in the higher res guidance, as
there is some MUCAPE available per the HREF. Due to these
differences have generally stuck with WPC for QPF, but did add a
little bit of the NAM late Sat into early Sun to bump totals up
slightly. Especially given we tap into 0.75-1 inch PWATs, which is
AOA the the percentile for CHH sounding climo. This keeps us
solidly in the 0.75-1.5" total QPF for the event. This could
result in already swollen rivers rising back into (or remain in)
minor flooding, especially across the CT River Valley and in
RI. Not seeing much of a signal for any locations jumping to
moderate at this point per the MMEFS, so have held off from a
Flood Watch in the latest update.

Given the uncertainties in the LLJ strength and location, have held
off from hoisting a High Wind Watch or a Wind Advisory. On top of
the jet strength there is also question on how much of these winds
mix down as we fairly inverted with the SSE/SE warm air advection.
This direction also tends to be more difficult to mix down,
especially overnight. Did dial down our wind speeds/gusts a bit from
the NBM, which tends to run too hot. As mentioned may need to hoist
a Wind Advisory across the Cape/Islands, but there is a shot that a
High Wind Warning is needed especially if things trend toward high
res guidance.

Does appear that we will initially be cold enough across the higher
elevations for wintry mix/snow at precipitation onset, roughly 21Z
ish across the higher terrain. Should only see this through roughly
04-08Z before warmer air pushes in an changes over precip to all
rain. At this point am thinking we could see 1-2 inches of snow
across the highest elevations before switching to all rain.

As mentioned there will be coastal flooding concerns given the high
astro tides and strong winds. Please see the coastal flooding
section below for more detailed information.

&&

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
405 PM update...

Key Points...

* Any heavy rain comes to an end early Sunday morning along with
  strongest wind moving offshore. Then mainly dry remainder of the
  day, breezy and mild.

* Minor to moderate coastal flooding possible Sun morning/afternoon

* Mainly dry next week, blustery & chilly Mon/Tue then trending mild

Sunday...

Fairly progressive system, with heavy rain likely coming to an end
early Sunday morning, followed by the dry slot overspreading the
region from late morning into the afternoon. This should yield a
mainly dry afternoon along with partial clearing/partial sunshine,
especially across CT/RI and southeast MA. True CAA lags behind with
northern stream short wave Sunday night. Thus, more of an occlusion
airmass Sunday afternoon with 925 mb temps around +4C in eastern
MA/RI (cooler west into CT and western-central MA) This mild airmass
aloft combined with west winds and partial sunshine will promote
highs in the 50s across much of the region. Therefore, there should
be window of fairly nice weather from late morning into the
afternoon. It may feel cooler given gusty west winds 15-25 mph.

Next Week...

Good model agreement on dry weather Mon and Tue, but blustery and
chilly NW flow across the region. Not as windy or cold Tue vs Mon.
Wed could be the pick of the week with ridge advecting across the
area, with highs 55-60 and light winds. Obviously cooler along/near
the coast given SSTs in the 40s. Maybe unsettled Thu/Fri with risk
for showers, but mild.

&&

.AVIATION /06Z SATURDAY THROUGH WEDNESDAY/...
Forecast Confidence Levels:

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

06Z Update... High confidence in trends, moderate in timing of
rain/IFR tomorrow

Through tonight...

Generally VFR early this morning with MVFR developing across
the Cape, South Coast, and Islands. MVFR will advance northward
this morning with widespread MVFR developing by this afternoon.
Precipitation has trended a touch faster compared to earlier
forecasts, which in turn speeds up the arrival of MVFR and IFR
cigs late this evening. Widespread IFR and light to moderate
rain between 00Z and 10Z tonight, with rain tapering off from
southwest to northeast between 09-12Z. Conditions improve
rapidly to VFR around sunrise.

Winds generally SE gusting to 20-25kt by 00Z this evening. Winds
will peak overnight with winds gusting as high as 45kt on the
islands thanks to robust LLJ. Winds shift to the west near
sunrise as precipitation departs, slackening back to around
20kt.

Sunday... High Confidence...

Generally VFR as precip/low clouds move northeast of the region
early Sunday. W/WNW will be blustery, gusting to 20-25kt in the
morning, diminishing slightly as the day goes on. Light
rain/high elevation snow showers may redevelop with localized
MVFR in the high terrain.

KBOS TAF...High confidence. VFR becoming MVFR on Saturday with
IFR Saturday night. Gusty SE winds overnight with light to
moderate rain. Rain most likely and heaviest between 00-12Z
Sunday,drying quickly after sunrise as winds shift to the west.

KBDL TAF...High confidence. VFR becoming MVFR on Saturday with
IFR Saturday night. Gusty SE winds overnight with light to
moderate rain. Rain most likely and heaviest between 00-12Z
Sunday,drying quickly after sunrise as winds shift to the west.

Outlook /Sunday Night through Wednesday/...

Sunday Night: Mainly VFR, with areas MVFR possible. Strong
winds with gusts up to 40 kt.

Monday: Mainly VFR, with local MVFR possible. Strong winds with
gusts up to 40 kt.

Monday Night: VFR. Strong winds with gusts up to 40 kt.

Tuesday: VFR. Windy with gusts up to 35 kt.

Tuesday Night: VFR. Breezy.

Wednesday: VFR.

&&

.MARINE...
Forecaster Confidence Levels:

Low - less than 30 percent.
Medium - 30 to 60 percent.
High - greater than 60 percent.

Tonight through Saturday morning...High confidence

Northeast to east-northeast winds easing this evening and shifting
to the E late with speeds lowering to around 10 kts. Winds shift to
the ESE/SE Sat AM. Seas 4-7 ft across the outer waters this evening
lowering to 3-5 ft late and into Sat AM. Seas 2-4 ft elsewhere.

Saturday afternoon through Saturday Night...High confidence in
trends, moderate in exact wind intensity/timing.

Have increased wind speeds/gusts especially late Sat night into
early Sun. Due to this have hoisted a Storm Watch for the eastern
outer waters, but elsewhere the Gale Watch remains. Still some
uncertainty on the exact timing/strength of the winds late on Sat
into early Sun.

Rain spreads into the waters late on Sat through Sat night. Could
have a few rumbles of thunder especially late across the southern
waters. Increasing SE winds 15-20 kts by late Sat and gusts 25-30
kts. Winds increase Sat Night into early Sun to 30-40 kts with 40-50
kt gusts. Seas build 3-5 ft by Sat evening across the outer waters
and 9-12 ft by early Sun. Interior waters build 5-10 ft late Sat
Night into early Sun.

Outlook /Sunday Night through Wednesday/...

Sunday Night: Strong winds with gusts up to 40 kt. Rough seas
up to 11 ft. Slight chance of rain.

Monday: gale force winds with gusts up to 45 kt. Rough seas up
to 11 ft.

Monday Night: Moderate risk for gale force winds with areas of
gusts up to 45 kt. Rough seas up to 11 ft.

Tuesday: Low risk for gale force winds with gusts up to 35 kt.
Areas of rough seas.

Tuesday Night: Low risk for Small Craft Advisory winds with
gusts up to 25 kt. Local rough seas.

Wednesday: Winds less than 25 kt. Seas locally approaching
5 ft.

&&

.TIDES/COASTAL FLOODING...
405 PM update...

* Coastal Flood Watch Remains in Effect for Sunday morning & early
  afternoon

Risk for moderate coastal flooding (south & east coasts) continues
with the Sunday morning and early afternoon high tide given
astronomical tides are very high. Minor vs moderate flooding will
hinge on the timing of strongest wind, peak storm surge and max
pressure falls.  If this coincides with high tide then moderate
flooding will be realized. If not, minor coastal flooding is the
more likely scenario.  The challenge to this forecast is that the
storm system is moving rapidly through the region Sat night into
Sunday morning and a change in timing of 3 to 6 hours will have a
large impact on the forecast.  Also, given the fast forward speed of
the system, large wave growth will be limited.

As for coastal erosion, minor erosion is likely given the high water
levels. However, moderate erosion is less likely given the fast
movement/short duration of the system, limiting large waves and only
impacting one tidal cycle.

So overall, it's a low confidence forecast but given the potential
for moderate coastal flooding exist if timing of strongest winds,
storm surge and max pressure falls coincide with high astro tides,
we will continue with the coastal flood watch for both
coastlines.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...Coastal Flood Watch from Sunday morning through Sunday
     afternoon for MAZ007-015-016-019>024.
RI...Coastal Flood Watch from Sunday morning through Sunday
     afternoon for RIZ002-004>008.
MARINE...Gale Watch from this evening through Sunday afternoon for
     ANZ230>237-251-255-256.
     Storm Watch from late tonight through Sunday afternoon for
     ANZ250-254.

&&

SYNOPSIS...Nocera/BL
NEAR TERM...Nocera/BL/KS
SHORT TERM...BL
LONG TERM...Nocera
AVIATION...KS
MARINE...Nocera/BL
TIDES/COASTAL FLOODING...Nocera

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 9, 3:37 AM ESTCoastal Flood AdvisoryBOXBarnstable, Bristol, Dukes, Essex, Nantucket, Norfolk and 2 more35 hr
Mar 9, 3:39 AM ESTGale WarningBOX29 hr
Mar 9, 2:53 PM ESTFlood WatchBOXBristol, Essex, Franklin, Hampden, Hampshire, Middlesex and 4 more14 hr

Nearby

Wind Advisories in Massachusetts, 2024Wind Advisories in Rhode Island, 2024Every wind advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.